Publication
Title
On the geometry of multivariate generalized Gaussian models
Author
Abstract
This paper concerns the geometry of the zero-mean multivariate generalized Gaussian distribution (MGGD) and the calculation of geodesic distances on the MGGD manifold. The MGGD is a suitable distribution for the modeling of multivariate (color, multispectral, vector and tensor images, etc.) image wavelet statistics. Expressions are derived for the Fisher-Rao metric for the zero-mean MGGD model. A closed-form expression is obtained for the geodesic distance on the submanifolds characterized by a fixed MGGD shape parameter. Suitable approximate solutions to the geodesic equations are presented in the case of MGGDs with varying shape parameters. An application to image texture similarity measurement in the wavelet domain is briefly discussed, comparing the performance of the geodesic distance and the Kullback-Leibler divergence.
Language
English
Source (journal)
Journal of mathematical imaging and vision. - Beijing
Publication
Beijing : 2012
ISSN
0924-9907
Volume/pages
43:3(2012), p. 180-193
ISI
000302346300002
Full text (Publisher's DOI)
Full text (publisher's version - intranet only)
UAntwerpen
Faculty/Department
Research group
Publication type
Subject
Affiliation
Publications with a UAntwerp address
External links
Web of Science
Record
Identification
Creation 16.06.2011
Last edited 16.07.2017
To cite this reference